Alert archive / California / Wind Advisories in 2010

Wind Advisory 13, NWS Las Vegas, NV

March 24, 2010San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Mar 24, 2010, 3:12 PM PDT for San Bernardino County, California. It took effect at Mar 25, 2010, 1:00 PM PDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2010, 3:12 PM PDT (22:12 UTC)
In effect from
Mar 25, 2010, 1:00 PM PDT
Expired
Mar 26, 2010, 6:00 AM PDT
In force
17 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The nearest sounding before it

Edwards AFB, CA (KEDW), launched 12:00Z, 10.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Edwards AFB, CA at 12:00Z on 2010-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Edwards AFB, CA at 12:00Z on 2010-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2671 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

032 
WWUS75 KVEF 242212
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
312 PM PDT WED MAR 24 2010

...STRONG WINDS ARE EXPECTED ACROSS PORTIONS OF CENTRAL AND
SOUTHERN CALIFORNIA LATE TONIGHT AND THURSDAY...AS THE FIRST OF
TWO AREAS OF LOW PRESSURE PASSES OVER THE REGION.


CAZ519>522-251115-
/O.NEW.KVEF.WI.Y.0012.100325T1100Z-100325T1700Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-
INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA...FURNACE CREEK...SHOSHONE
312 PM PDT WED MAR 24 2010

...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR INYO COUNTY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM
PDT THURSDAY.

* WINDS: WEST WINDS GUSTING UP TO 65 MPH ACROSS THE HIGHER
  ELEVATIONS AND EASTERN SLOPES OF THE SOUTHERN SIERRA AND WHITE
  MOUNTAINS OF INYO COUNTY...WITH WIND GUSTS UP TO 50 MPH POSSIBLE
  ACROSS VALLEY LOCATIONS.

* TIMING: WINDS WILL BEGIN TO INCREASE LATE TONIGHT...BUT ARE NOT
  EXPECTED TO REACH ADVISORY CRITERIA UNTIL EARLY THURSDAY
  MORNING...NEAR 4 AM PDT. MAXIMUM WIND SPEEDS ARE EXPECTED AT
  APPROXIMATELY 7 AM PDT...GRADUALLY TAPERING OFF THE REST OF THE MORNING.

* LOCATIONS INCLUDE: ASPENDELL...BISHOP...INDEPENDENCE...LONE
  PINE...OLANCHA...AND NORTHERN PORTIONS OF DEATH VALLEY NATIONAL
  PARK...INCLUDING DEEP SPRINGS.

* IMPACTS: RESIDENCES SHOULD BE AWARE OF THESE POTENTIALLY STRONG
  WINDS AND TAKE ANY NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS
  OUTSIDE. TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES ARE
  URGED TO ALSO USE CAUTION AS STRONG CROSSWINDS MAY DEVELOP ON
  THE AREA ROADWAYS...SUCH AS HIGHWAY 395.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED AT ELEVATIONS BELOW 5000 FEET
AND GUSTS OF 58 TO 69 MPH AT ELEVATIONS ABOVE 5000 FEET. &&

$$

CAZ523-251115-
/O.NEW.KVEF.WI.Y.0013.100325T2000Z-100326T1300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
312 PM PDT WED MAR 24 2010

...WIND ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 6 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE WESTERN SAN BERNARDINO COUNTY...WHICH IS IN EFFECT
FROM 1 PM THURSDAY TO 6 AM PDT FRIDAY.

* WINDS: STRONG SOUTHWEST WINDS GUSTING UP TO 45 MPH.

* TIMING: STRONG WINDS ARE EXPECTED TO BEGIN TO DEVELOP BY EARLY
  AFTERNOON...AND PERSIST UNTIL FRIDAY MORNING.

* LOCATIONS INCLUDE: BARSTOW...DAGGETT...FT IRWIN

* IMPACTS: TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES
  ARE URGED TO USE CAUTION ALONG AREA ROADWAYS...WITH POTENTIALLY
  STRONG CROSSWINDS AND AREAS OF REDUCED VISIBILITIES DUE TO
  BLOWING DUST.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
5 follow-up statements
494 
WWUS75 KVEF 251101
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
401 AM PDT THU MAR 25 2010

...STRONG WINDS ARE EXPECTED ACROSS PORTIONS OF CENTRAL AND
SOUTHERN CALIFORNIA LATE TONIGHT AND THURSDAY...AS THE FIRST OF
TWO AREAS OF LOW PRESSURE PASSES OVER THE REGION.

CAZ522-251215-
/O.CAN.KVEF.WI.Y.0012.000000T0000Z-100325T1700Z/
DEATH VALLEY NATIONAL PARK-
INCLUDING THE CITIES OF...FURNACE CREEK...SHOSHONE
401 AM PDT THU MAR 25 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR DEATH VALLEY NATIONAL PARK.

THE AREA OF STRONGEST WINDS THIS MORNING WILL STAY CONCENTRATED WEST
OF DEATH VALLEY NATIONAL PARK ALONG THE EAST SLOPES OF THE
SOUTHERN SIERRA. THE WIND ADVISORY HAS BEEN CANCELLED.

$$

CAZ519>521-251700-
/O.CON.KVEF.WI.Y.0012.000000T0000Z-100325T1700Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
401 AM PDT THU MAR 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING FOR
THE EAST SLOPE OF THE SOUTHERN SIERRA...OWENS VALLEY AND WHITE
MOUNTAINS OF INYO COUNTY.

* WINDS: WEST WIND GUSTS UP TO 65 MPH ACROSS THE HIGHER ELEVATIONS
  AND EASTERN SLOPES OF THE SOUTHERN SIERRA AND WHITE MOUNTAINS OF
  INYO COUNTY...WITH WIND GUSTS UP TO 50 MPH POSSIBLE BELOW CANYON
  OPENINGS WEST OF HIGHWAY 395.

* TIMING: MAXIMUM WIND SPEEDS ARE EXPECTED THROUGH 8 AM
  PDT...GRADUALLY TAPERING OFF THE REST OF THE MORNING.

* LOCATIONS INCLUDE: ASPENDELL...BISHOP...INDEPENDENCE...LONE PINE
  AND OLANCHA.

* IMPACTS: RESIDENCES SHOULD BE AWARE OF THESE POTENTIALLY STRONG
  WINDS AND TAKE ANY NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS
  OUTSIDE. TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES
  ARE URGED TO ALSO USE CAUTION AS STRONG CROSSWINDS MAY DEVELOP
  ON THE AREA ROADWAYS...SUCH AS HIGHWAY 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED AT ELEVATIONS BELOW 5000 FEET
AND GUSTS OF 58 TO 69 MPH AT ELEVATIONS ABOVE 5000 FEET.

&&

$$

CAZ523-251915-
/O.CON.KVEF.WI.Y.0013.100325T2000Z-100326T1300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
401 AM PDT THU MAR 25 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 AM PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 AM PDT FRIDAY FOR NORTHWEST SAN BERNARDINO COUNTY.

* WINDS: STRONG SOUTHWEST WINDS GUSTING UP TO 45 MPH.

* TIMING: STRONG WINDS ARE EXPECTED TO BEGIN TO DEVELOP BY EARLY
  AFTERNOON...AND PERSIST UNTIL FRIDAY MORNING.

* LOCATIONS INCLUDE: BARSTOW...DAGGETT...FT IRWIN

* IMPACTS: TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES
  ARE URGED TO USE CAUTION ALONG AREA ROADWAYS...WITH POTENTIALLY
  STRONG CROSSWINDS AND AREAS OF REDUCED VISIBILITIES DUE TO
  BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

PIERCE
387 
WWUS75 KVEF 251700
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1000 AM PDT THU MAR 25 2010

...STRONG WINDS ARE EXPECTED ACROSS PORTIONS OF CENTRAL AND
SOUTHERN CALIFORNIA LATE TONIGHT AND THURSDAY...AS THE FIRST OF
TWO AREAS OF LOW PRESSURE PASSES OVER THE REGION.

CAZ519>521-251800-
/O.EXP.KVEF.WI.Y.0012.000000T0000Z-100325T1700Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
1000 AM PDT THU MAR 25 2010

...WIND ADVISORY WILL EXPIRE AT 10 AM PDT THIS MORNING...

THE WIND ADVISORY FOR THE EAST SLOPES OF THE SOUTHERN
SIERRA...OWENS VALLEY...AND WHITE MOUNTAINS OF INYO COUNTY WILL
EXPIRE AT 10 AM PDT THIS MORNING.

OBSERVING STATIONS WITHIN THE ADVISORY AREA INDICATE THAT THE
PERIOD OF ADVISORY LEVEL WINDS HAS ENDED. EARLY THIS
MORNING...STRONG DOWNSLOPE WINDS DEVELOPED ALONG THE EASTERN
SLOPES OF THE SOUTHERN SIERRA AND WHITE MOUNTAINS...AND PERSISTED
ON AVERAGE FOR 2 HOURS. THE STRONGEST WIND GUST RECORDED WAS 69
MPH AT OAK CREEK...WHILE AVERAGE WIND GUSTS OF 50 MPH WERE
OBSERVED DOWN THE EASTERN SIERRA SLOPES AND INTO THE OWENS VALLEY
ACROSS ROUTE 395.


$$

CAZ523-260100-
/O.CON.KVEF.WI.Y.0013.100325T2000Z-100326T1300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
1000 AM PDT THU MAR 25 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 AM PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 AM PDT FRIDAY FOR NORTHWEST SAN BERNARDINO COUNTY.

* WINDS: STRONG SOUTHWEST WINDS GUSTING UP TO 45 MPH.

* TIMING: STRONG WINDS ARE EXPECTED TO BEGIN TO DEVELOP BY 
   EARLY AFTERNOON...AND PERSIST UNTIL FRIDAY MORNING. 

* LOCATIONS INCLUDE: BARSTOW...DAGGETT...FT IRWIN

* IMPACTS: TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE 
   VEHICLES ARE URGED TO USE CAUTION ALONG AREA ROADWAYS...WITH 
   POTENTIALLY STRONG CROSSWINDS AND AREAS OF REDUCED 
   VISIBILITIES DUE TO BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
853 
WWUS75 KVEF 252122
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
222 PM PDT THU MAR 25 2010

...A POTENT COLD FRONT WILL PASS OVER THE REGION TONIGHT AND
FRIDAY MORNING...RESULTING IN STRONG SOUTHWESTERLY WINDS AHEAD OF
THE FRONT AND STRONG NORTHWESTERLY WINDS FOLLOWING THE FRONTAL
PASSAGE.

NVZ014-261130-
/O.NEW.KVEF.WI.Y.0014.100326T1800Z-100327T0300Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
222 PM PDT THU MAR 25 2010

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR ESMERALDA AND SOUTHERN NYE COUNTIES...WHICH IS IN
EFFECT FROM 11 AM TO 8 PM PDT FRIDAY.

* WINDS: STRONG NORTHWEST WINDS GUSTING UP TO 50 MPH.

* TIMING: ALTHOUGH WINDS WILL BE STRONG AHEAD OF AND BEHIND THE
  ASSOCIATED COLD FRONT...WIDESPREAD ADVISORY LEVEL WINDS ARE NOT
  EXPECTED TO DEVELOP UNTIL 11 AM FRIDAY MORNING.

* LOCATIONS INCLUDE: BEATTY...GOLDFIELD...SILVER PEAK...DYER

* IMPACTS: TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES
  ARE URGED TO USE CAUTION ALONG AREA ROADWAYS...WITH POTENTIALLY
  STRONG CROSSWINDS AND AREAS OF REDUCED VISIBILITIES DUE TO
  BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ523-261130-
/O.CON.KVEF.WI.Y.0013.000000T0000Z-100326T1300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
222 PM PDT THU MAR 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY FOR
NORTHWEST SAN BERNARDINO COUNTY.

* WINDS: STRONG SOUTHWEST WINDS GUSTING UP TO 50 MPH.

* TIMING: WINDS ARE EXPECTED TO CONTINUE TO INCREASE THE REMAINDER
  OF THE AFTERNOON...AND REMAIN AT OR ABOVE ADVISORY LEVELS UNTIL
  FRIDAY MORNING.

* LOCATIONS INCLUDE: BARSTOW...DAGGETT...FT IRWIN

* IMPACTS: TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE 
   VEHICLES ARE URGED TO USE CAUTION ALONG AREA ROADWAYS...WITH 
   POTENTIALLY STRONG CROSSWINDS AND AREAS OF REDUCED 
   VISIBILITIES DUE TO BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
732 
WWUS75 KVEF 260950
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
250 AM PDT FRI MAR 26 2010

.A POTENT COLD FRONT WILL PASS THROUGH THE REGION THIS
MORNING...WITH STRONG SOUTHWESTERLY WINDS AHEAD OF THE FRONT AND
STRONG NORTHWESTERLY WINDS BEHIND IT.

CAZ523-261300-
/O.CON.KVEF.WI.Y.0013.000000T0000Z-100326T1300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
250 AM PDT FRI MAR 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT FOR NORTHWESTERN SAN BERNARDINO
COUNTY UNTIL 6 AM PDT EARLY THIS MORNING.

* WINDS: WEST TO SOUTHWEST WINDS GUSTING UP TO 50 MPH.

* TIMING: WINDS WILL SUBSIDE AROUND SUNRISE THIS MORNING.

* LOCATIONS INCLUDE: BARSTOW...DAGGETT...FT IRWIN

* IMPACTS: TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES
  ARE URGED TO USE CAUTION ALONG AREA ROADWAYS...WITH POTENTIALLY
  STRONG CROSSWINDS AND AREAS OF REDUCED VISIBILITIES DUE TO
  BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ014-261300-
/O.CON.KVEF.WI.Y.0014.100326T1800Z-100327T0300Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
250 AM PDT FRI MAR 26 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FOR ESMERALDA AND CENTRAL NYE
COUNTIES FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING.

* WINDS: NORTHWEST WINDS GUSTING UP TO 50 MPH.

* TIMING: ALTHOUGH THERE WILL BE LOCALLY STRONG WINDS EARLY THIS
  MORNING...WIDESPREAD ADVISORY LEVEL WINDS ARE NOT EXPECTED TO
  DEVELOP UNTIL LATE MORNING.

* LOCATIONS INCLUDE: BEATTY...GOLDFIELD...SILVER PEAK...DYER

* IMPACTS: TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES
  ARE URGED TO USE CAUTION ALONG AREA ROADWAYS...WITH POTENTIALLY
  STRONG CROSSWINDS AND AREAS OF REDUCED VISIBILITIES DUE TO
  BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

MORGAN
738 
WWUS75 KVEF 261238
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
538 AM PDT FRI MAR 26 2010

.A POTENT COLD FRONT PASSED THROUGH THE REGION THIS MORNING...AND
STRONG NORTHWESTERLY WINDS WILL INCREASE BEHIND IT.

CAZ523-261345-
/O.EXP.KVEF.WI.Y.0013.000000T0000Z-100326T1300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
538 AM PDT FRI MAR 26 2010

...WIND ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING...

THE WIND ADVISORY FOR NORTHWEST SAN BERNARDINO COUNTY WILL EXPIRE
AT 6 AM PDT EARLY THIS MORNING.

WEST WINDS HAD BEGUN TO SUBSIDE THIS MORNING...AND GUSTS HAD
FALLEN BELOW 40 MPH AS OF 530 AM. THEREFORE...THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE.

$$

NVZ014-261800-
/O.CON.KVEF.WI.Y.0014.100326T1800Z-100327T0300Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
538 AM PDT FRI MAR 26 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FOR ESMERALDA AND CENTRAL NYE
COUNTIES FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING.

* WINDS: NORTHWEST WINDS GUSTING UP TO 50 MPH.

* TIMING: ALTHOUGH THERE WILL BE LOCALLY STRONG WINDS EARLY THIS
  MORNING...WIDESPREAD ADVISORY LEVEL WINDS ARE NOT EXPECTED TO
  DEVELOP UNTIL LATE MORNING.

* LOCATIONS INCLUDE: BEATTY...GOLDFIELD...SILVER PEAK...DYER

* IMPACTS: TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES
  ARE URGED TO USE CAUTION ALONG AREA ROADWAYS...WITH POTENTIALLY
  STRONG CROSSWINDS AND AREAS OF REDUCED VISIBILITIES DUE TO
  BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

MORGAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 24, 9:08 AM PDT, 6 hours 4 minutes earlier.

Area forecast discussion, Mar 24, 9:08 AM PDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION UPDATE
NATIONAL WEATHER SERVICE LAS VEGAS NV
908 AM PDT WED MAR 24 2010

.SYNOPSIS...HIGH CLOUDS WILL BEGIN TO INVADE OUR SKIES TODAY AHEAD
OF TWO STORM SYSTEMS WHICH WILL AFFECT THE REGION THROUGH FRIDAY.
THE MAIN EFFECT FROM THESE STORMS WILL BE GUSTY SOUTHWEST WINDS ON
THURSDAY AND THEN GUSTY NORTH WINDS ON FRIDAY. LINCOLN AND NORTHERN
MOHAVE COUNTIES WILL ALSO SEE A SLIGHT CHANCE OF RAIN ON FRIDAY.
QUIET WEATHER WILL RETURN FOR THE WEEKEND WITH TEMPERATURES RISING
BACK ABOVE NORMAL.
&&

.UPDATE...NO UPDATES ARE PLANNED THIS MORNING AS THE CURRENT
FORECAST LOOKS TO BE ON TRACK. WILL NEED TO REEVALUATE THE POTENTIAL
FOR STRONG DOWNSLOPE WINDS LEE OF THE SOUTHERN SIERRA AND SPRING
MOUNTAINS EARLY THURSDAY MORNING...AS WELL AS POSSIBLE WIND ADVISORY
CRITERIA WINDS ACROSS MOHAVE AND SAN BERNARDINO COUNTIES TOMORROW
AFTERNOON. CURRENTLY...RAW MODEL OUTPUT INDICATES THE FUNDAMENTAL
PARAMETERS MAY BE THERE FOR A MODERATE EVENT...HOWEVER...THERE IS
SOME DISAGREEMENT BETWEEN HIGH RESOLUTION CROSS SECTIONS. -KENNEDY-

&&
.PREV DISCUSSION...FROM 330 AM PDT...TODAY THROUGH FRIDAY
NIGHT...PROGRESSIVE LONGWAVE PATTERN...TYPICAL FOR SPRING WILL BE
AFFECTING THE WESTERN STATES DURING THE SHORT TERM. THE GREAT BASIN
WILL LIE UNDER A RIDGE TODAY WHICH WILL TRANSLATE TO LIGHTER WINDS
AND NEAR NORMAL TEMPERATURES. RIDGE IS SHORT-LIVED THOUGH AS FIRST
SHORTWAVE TROUGH MOVES INTO NORTHERN CALIFORNIA/NORTHWEST NEVADA
TONIGHT. THIS TROUGH LOOKS TO BE DRY FOR OUR AREA BUT WILL BRING AN
INCREASE IN WEST WINDS TO THE SOUTHERN SIERRA CREST TONIGHT. AS THIS
WAVE CONTINUES EAST INTO NORTHERN UTAH THURSDAY THE NEXT SHORTWAVE
TROUGH TRACKING ON A SLIGHTLY FURTHER SOUTH TRAJECTORY MOVES INTO
THE CENTRAL SIERRA THURSDAY EVENING. THE TROUGH CONTINUES SOUTHEAST
ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT FRIDAY. WIND WILL
BE THE MAIN CONCERN FOR ANY HIGHLIGHTS AS ANY PRECIPITATION WILL BE
LIGHT AND CONFINED TO OUR NORTHERN ZONES THURSDAY NIGHT AND EASTERN
ZONES FRIDAY MORNING. THERE WILL BE CONTINUED STRONG WEST WINDS AND
SOME DOWNSLOPE POTENTIAL IN THE LEE OF THE SOUTHERN SIERRA UNTIL
TROUGH PASSAGE FRIDAY MORNING. MODEL GUIDANCE ALSO SHOWS STRONGER
PRE FRONTAL WEST TO SOUTHWEST WINDS ACROSS SAN BERNARDINO AND MOHAVE
COUNTIES ON THURSDAY FOLLOWED BY GUSTY POST FRONTAL NORTHWEST WINDS
ON FRIDAY. WIND ADVISORIES MAY BE REQUIRED.

.LONG TERM...HIGH PRESSURE IS FORECAST TO BE IN CONTROL OVER THE
WEEKEND. NORTH WINDS MAY START OUT A BIT GUSTY SATURDAY MORNING BUT
SHOULD DECREASE THROUGH THE DAY. TEMPERATURES ARE FORECAST TO TOP
OUT AROUND NORMAL SATURDAY BEFORE WARMING SEVERAL DEGREES FOR
SUNDAY. A LONGWAVE TROUGH IS FORECAST TO DEVELOP OVER THE EASTERN
PACIFIC NEXT WEEK. THIS HAS BEEN WELL ADVERTISED BY THE VARIOUS
MODELS FOR SEVERAL DAYS NOW. THE UNCERTAINTY WITH IT BESIDES TIMING
OF INDIVIDUAL SHORTWAVES...IS JUST HOW QUICKLY IT MOVES OUT OF THE
PACIFIC AND INTO THE WESTERN STATES. LATER TUESDAY INTO WEDNESDAY
SEEMS TO BE THE CONSENSUS ALTHOUGH THERE IS STILL CONSIDERABLE
ENSEMBLE SPREAD WITH THE LOCATION OF THE TROUGH AXIS. MONDAY AND
TUESDAY SHOULD STILL BE PLEASANT DAYS WITH TEMPERATURES WELL ABOVE
NORMAL UNDER A DEEP SOUTHWESTERLY FLOW. BEYOND THAT...COOLER
TEMPERATURES WITH BREEZY TO WINDY CONDITIONS AND INCREASED CLOUDS
ARE EXPECTED. PRECIPITATION CHANCES WILL DEPEND ON THE TRACK OF
INDIVIDUAL SHORTWAVE ENERGY BUT TIMING OF ANY ONE FEATURE THIS FAR
OUT IS NEARLY IMPOSSIBLE SO WENT WITH CLIMO AND LEFT IT AT THAT.
DOWNSLOPE WIND STORMS ARE POSSIBLE ALONG THE EASTERN SIERRA SLOPES
AS THE UPPER FLOW ACCELERATES AND BECOMES PERPENDICULAR TO THE
SIERRA MID WEEK.
&&

.AVIATION...FOR MCCARRAN...WINDS GENERALLY BELOW 6KTS THROUGH 12Z
THURSDAY WITH HIGH LEVEL MOISTURE INCREASING AFTER 18Z TODAY.
INCREASING WINDS ARE EXPECTED THURSDAY AFTERNOON THROUGH FRIDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS GENERALLY LESS THAN 10KTS THROUGH 12Z THURSDAY
EXCEPT LOCAL GUSTY NORTH WINDS ALONG THE COLORADO RIVER VALLEY AFTER
18Z TODAY. CLEAR SKIES ACROSS THE AREA WITH INCREASING HIGH LEVEL
MOISTURE BY 18Z TODAY. STRONGER WINDS ARE ANTICIPATED FOR THURSDAY
AFTERNOON THROUGH FRIDAY WITH LINGERING NORTH WINDS ALONG THE
COLORADO RIVER VALLEY INTO SATURDAY MORNING.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

PIERCE/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 24, 4:45 AM PDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
445 AM PDT WED MAR 24 2010

AZZ001>003-036-CAZ519>527-NVZ014>022-250700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
445 AM PDT WED MAR 24 2010 /445 AM MST WED MAR 24 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WIND ADVISORY MAY BE REQUIRED FOR PARTS OF THE AREA THURSDAY AND
FRIDAY. GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP AHEAD OF A COLD
FRONT MAINLY ACROSS SAN BERNARDINO AND MOHAVE COUNTIES. THE WINDS
WILL SHIFT AND REMAIN GUSTY FROM THE NORTHWEST FRIDAY FOLLOWING
THE PASSAGE OF A COLD FRONT. NO HAZARDOUS WEATHER IS EXPECTED
SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 3:12 PM PDTWind AdvisoryVEFInyo19 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.